Alert archive / New York / Flash Flood Warnings in 2025
Flash Flood Warning 7, NWS Buffalo, NY
NWS Buffalo, NY issued this flash flood warning at Jun 9, 2025, 10:05 PM EDT for Cayuga County, Oswego County, New York. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2025, 10:05 PM EDT (02:05 UTC)
- Expired
- Jun 10, 2025, 1:42 AM EDT
- In force
- 4 hr
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cayuga County, NY, Oswego County, NY
The radar
The Ft Drum radar (KTYX), 67 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 2.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
722
WGUS51 KBUF 100205
FFWBUF
NYC011-075-100615-
/O.NEW.KBUF.FF.W.0007.250610T0205Z-250610T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Buffalo NY
1005 PM EDT Mon Jun 9 2025
The National Weather Service in Buffalo has issued a
* Flash Flood Warning for...
Cayuga County in central New York...
Oswego County in central New York...
* Until 215 AM EDT.
* At 1005 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.75 and 2.75 inches of
rain have fallen. Additional rainfall amounts of 0.25 to 0.5
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Fulton, Pulaski, Central Square, Weedsport, Redfield, Hastings,
Volney, Richland, Constantia, West Monroe, Palermo, Phoenix,
Mexico, Williamstown, Orwell, Cleveland, Parish, Altmar, Mallory
and Howardville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 4311 7647 4303 7649 4303 7660 4337 7638
4370 7590 4369 7577 4348 7579 4348 7581
4332 7589 4332 7586 4316 7588 4320 7608
4327 7620 4322 7619 4320 7622 4324 7627
4322 7626 4320 7628 4323 7631 4314 7649
FLASH FLOOD...RADAR INDICATED
$$
DRT1 follow-up statement
674
WGUS71 KBUF 100542
FFSBUF
Flash Flood Statement
National Weather Service Buffalo NY
142 AM EDT Tue Jun 10 2025
NYC011-075-100552-
/O.CAN.KBUF.FF.W.0007.000000T0000Z-250610T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cayuga NY-Oswego NY-
142 AM EDT Tue Jun 10 2025
...FLASH FLOOD WARNING IS CANCELLED FOR CAYUGA AND OSWEGO COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat.
&&
LAT...LON 4311 7647 4303 7649 4303 7660 4337 7638
4370 7590 4369 7577 4348 7579 4348 7581
4332 7589 4332 7586 4316 7588 4320 7608
4327 7620 4322 7619 4320 7622 4324 7627
4322 7626 4320 7628 4323 7631 4314 7649
$$
SJWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 8:07 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 9, 8:07 PM EDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
807 PM EDT Mon Jun 9 2025
.SYNOPSIS...
Numerous showers and thunderstorms will continue into the overnight
hours. Some of these storms may produce locally heavy rainfall,
supporting flash flooding conditions. Showers will peter out from
west to east overnight and into Tuesday morning. Then mainly dry
weather will last Tuesday afternoon through at least Wednesday.
&&
.NEAR TERM /THROUGH TUESDAY/...
A line of showers and thunderstorms ahead of an approaching cold
frontal boundary are currently spread across much of Western New
York and the Genesee Valley and working its way east into the Finger
Lakes this evening. The atmosphere has been worked over and with the
loss of daytime heating, the severe thunderstorm threat is
decreasing. However, the threat for heavy rainfall will continue as
the combination of the wind field remaining parallel to the boundary
and the anomalously high PWAT values overhead of the area, rain
showers will continue to train overhead of the area this evening.
Thus resulting in basin average rainfall amounts of over an inch
possible across the Genesee Valley eastward and therefore the Flood
Watch will remain in effect into the overnight hours.
The heavier rain and convection will peter off from west to east
late tonight. In its wake, the moist surface combined with
temperatures settling back to near the dewpoint will support some
patchy fog tonight, especially across the higher terrain of the
Southern Tier and eastern Lake Ontario region.
The cold front will exit the eastern Lake Ontario region Tuesday
morning, supporting a continued drying trend from west to east.
Otherwise, 'cooler' air will settle across the region supporting
highs in the low to mid 70s.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
The mid-level trough exits off into New England Tuesday night, which
will allow for drier weather to take hold across the entire region.
It looks generally dry for most locations Wednesday, but we
could still see a shower or two across the North Country and
Saint Lawrence Valley.
A shortwave trough dropping southeast across Ontario is then
advertised to drag a cold front through the area Wednesday night
with a chance for a few showers. The risk for additional showers and
perhaps a thunderstorm should increase by Thursday afternoon as
the front makes its way into the Southern Tier, before stalling
out near the NY/PA line by Thursday night bringing a continued
chance for showers and an isolated thunderstorm.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
Medium range guidance continuing to signal that a quasi-stationary
frontal boundary will take shape near the region and remain in place
for the end of the week and into the weekend. Where this front ends
up will determine the threat for additional showers and
thunderstorms. Low forecast confidence exists on where any activity
would develop along or close to this boundary.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
An area of showers spanning across WNY and into the Finger Lakes,
contains a line of embedded thunderstorms along its far eastern edge
(currently east of KROC as of 00Z). Within this line, there also
contains locally heavy rain, dropping flight conditions down to MVFR
and IFR at times, with more prominent MVFR conditions outside of
the heavier activity. These showers and thunderstorms will continue
to make its way east this evening and overnight.
By 06Z, there may be some improvement across WNY as the activity
pulls east. Then activity will end from west to east overnight, with
patchy fog developing and lingering throughout the night. This will
especially be the case across the Southern Tier and eastern Lake
Ontario region.
Outlook...
Tuesday...VFR/MVFR with a chance for showers and thunderstorms.
Likely VFR and dry for KBUF/KIAG.
Wednesday...Mainly VFR with a chance of a few showers east of Lake
Ontario.
Thursday through Saturday...Mainly VFR with a chance of showers and
thunderstorms.
&&
.MARINE...
Southerly winds will veer to southwesterly tonight and remain
through Tuesday behind a cold front that will cross the lower Great
Lakes late this afternoon and evening. As a pool of cool air
associated with the mid level low passes over the lower Great Lakes
Tuesday and Tuesday night, a modest chop will again develop on the
lakes.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Flood Watch until 2 AM EDT Tuesday for NYZ003>006-012>014-
019>021-085.
MARINE...None.
&&
SYNOPSIS...EAJ
NEAR TERM...EAJ
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...EAJ
MARINE...EAJHazardous weather outlook, Jun 9, 7:20 PM EDT, 2 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 720 PM EDT Mon Jun 9 2025 NYZ003>005-012>014-019>021-085-102330- Monroe-Wayne-Northern Cayuga-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 720 PM EDT Mon Jun 9 2025 ...FLOOD WATCH IN EFFECT UNTIL 2 AM EDT TUESDAY... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001-002-010-011-102330- Niagara-Orleans-Northern Erie-Genesee- 720 PM EDT Mon Jun 9 2025 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006-102330- Oswego- 720 PM EDT Mon Jun 9 2025 ...FLOOD WATCH IN EFFECT UNTIL 2 AM EDT TUESDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-008-102330- Jefferson-Lewis- 720 PM EDT Mon Jun 9 2025 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Tonight. There is a Slight Risk for excessive rainfall through tonight. Showers and thunderstorms will have the potential to produce heavy rainfall which could lead to flash flooding, especially for areas that are susceptible to flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-102330- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 720 PM EDT Mon Jun 9 2025 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Local storm report, Jun 9, 7:16 PM EDT, 2 hours 49 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
716 PM EDT Mon Jun 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM Tstm Wnd Dmg Pulaski 43.57N 76.13W
06/09/2025 Oswego NY 911 Call Center
Trees and wires down in town.
&&Local storm report, Jun 9, 7:18 PM EDT, 2 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
718 PM EDT Mon Jun 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM Tstm Wnd Dmg Sandy Creek 43.64N 76.09W
06/09/2025 Oswego NY 911 Call Center
Several trees and wires down in Sandy Creek.
&&Local storm report, Jun 9, 7:46 PM EDT, 2 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
746 PM EDT Mon Jun 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM Tstm Wnd Dmg 3 SW Frewsburg 42.02N 79.20W
06/09/2025 Chautauqua NY 911 Call Center
Tree down in Kiantone.
&&Local storm report, Jun 9, 8:44 PM EDT, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
844 PM EDT Mon Jun 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM Tstm Wnd Dmg 2 ESE Richburg 42.08N 78.12W
06/09/2025 Allegany NY 911 Call Center
Phillips Hill Road closed due to flooding.
&&Local storm report, Jun 9, 8:51 PM EDT, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
851 PM EDT Mon Jun 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM Flash Flood 1 NNW Wellsville 42.13N 77.95W
06/09/2025 Allegany NY 911 Call Center
Flooding reported at O Connor Road.
&&Local storm report, Jun 9, 8:55 PM EDT, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
855 PM EDT Mon Jun 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM Flash Flood 2 ESE Richburg 42.08N 78.12W
06/09/2025 Allegany NY 911 Call Center
Corrects previous tstm wnd dmg report from 2
ESE Richburg. Phillips Hill Road closed due
to flooding.
&&The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:55 AM EDT | Areal Flood Advisory | BUF | Oswego | 48 hr |
Nearby
Flash Flood Warnings in New York, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.